[Skip to Content]
[Skip to Content Landing]
Article
August 16, 1941

THE EFFECT OF ALKALI ON CRYSTALLURIA FROM SULFATHIAZOLE AND SULFADIAZINE

Author Affiliations

Philadelphia
From the Committee for the Control of Pneumonia, Philadelphia General Hospital.

JAMA. 1941;117(7):514-515. doi:10.1001/jama.1941.72820330001006
Abstract

Recent medical literature contains many reports of hematuria, oliguria, anuria, pain in the loin and uroliths associated with the use of sulfapyridine or sulfathiazole. These renal complications are due, in part if not entirely, to the presence of sulfapyridine or sulfathiazole crystals in the urinary tract. Certain of these toxic effects necessitate discontinuance of chemotherapy at a time when treatment with these drugs is most desired. We have previously1 stressed the importance of maintaining urinary outputs of at least 1,200 cc. daily in order to facilitate the excretion of these compounds from the body. At this time we wish to present briefly our observations on the effect of alkali on the incidence and number

First Page Preview View Large
First page PDF preview
First page PDF preview
×